Prednisone and back pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted Yesterday 7:57 PM (GMT -7)   
I know there is a lot about Prednisone here, but does anyone specifically have back pain?  I don't know if it's b/c it is so terrible about depleting bone mass but my back and spine really feel the effects of this.  I am thinking about getting a massage or SOMETHING to help this but my back feels so fragile (for lack of a better word) and aches often.  Does this happen to anyone else?

RFWrangler
Regular Member


Date Joined Nov 2007
Total Posts : 38
   Posted Yesterday 8:34 PM (GMT -7)   
I have a herniated disc in my back and my doctor said that prednisone could actually help with back issues, due to the anti-inflammatory benefits of the medication. But you should check with your doctor about this. You may have something more serious going on with your back.

Good Luck and I hope your back starts feeling better.
Still not diagnosed. Problems since 2003
________________________________________________________________

Current meds:
Prednisone 5mg every other day,
Donnatol 12.5mg as needed for cramping (doesn't help),
Prevacid 30mg daily

________________________________________________________________

Other issues
Depression taking paxil 30mg daily
Injured Right knee with 2 failed surgeries
Herniated disc t11-t12 being treated

________________________________________________________________

I am currently on disability for my knee awaiting retraining.
________________________________________________________________


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted Yesterday 9:24 PM (GMT -7)   
Prednisone actually helped my back pain, because most of it is arthritic stuff going on. Spondylitis and osteoarthritis. But now started humira to get off pred. Mostly in my very low back. Hurts to bend certain ways, even driving.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted Today 4:14 AM (GMT -7)   
Hi I am on pred. too and just lately getting lower back pain ,it does make a difference when it comes to posture I have to move around a little more it is a burning pain. My DR. put me on calcium supplements and vit. D because of long term use of pred. so that is simething you might need if you have been on it for awhile I also take a multi vitamin. lol gail

clavman
Regular Member


Date Joined Sep 2007
Total Posts : 39
   Posted Today 5:45 AM (GMT -7)   
I also have low back pain. For me, one of the few good side effects of being on prednisone was that it helped to alleviate my low back and knee pain. Like Wrangler and my orthopedic doctor said, it is because of the anti-inflammatory properties of the prednisone. I also try to do a lot of stomach crunches daily to build up my abdominal muscles which tightens and strengthens the area around the lower abdomen/back and helps a lot to minimizing my lower back pain. One of my friends doctors prescribed this for his back problems and it helps him a lot. Good luck to you.
Bob
47 years old
Dx 3/07 Moderate Crohn's in terminal ileum-Probably had it for years earlier
Rx Prednisone initially for 8 weeks-40mg/day then tapered down to 0
    Currently on Pentasa-2000mg/day


paintedsongs
Regular Member


Date Joined Jul 2005
Total Posts : 207
   Posted Today 6:25 AM (GMT -7)   

Sorry to hear about your back pain. I have been on prednisone for about 3 weeks now, I regularly see a chiropractor. I seen him yesterday and we discussed the prednisone and he also mentioned that it should be having an ant inflammatory result on my back and actually my back has been feeling really good. I had been sleeping on  the couch for about 2 weeks b/c of outrageous insomnia from the pred and was surprised my back did not bother me, now I realize the pred probably was helping. I have had a massage before and found them to be wonderful and relaxing, have you had one? I would only be nervous b/c you sounded hesitant that it may be uncomfortable..  How about a hot bath? That is always a wonderful treat for my aches.. Feel better.

 


28 Year old Female. Dx with Crohns 2005. Currently take Imuran 50 mg.
Dx with Pyoderma Gangrenos (PG) Nov '07, currently on Prednisone 40mg for PG, slowly tapering from 60mg ...  most importantly the taper is in effect !


davic
New Member


Date Joined Aug 2015
Total Posts : 1
   Posted 8/10/2015 4:25 PM (GMT -7)   
Re prednisone, I am slowly being weened of it from 20 mg down to 7.5. Since using it I have had sore ribs, bloated belly (water retention) and crippling back spasms, prednisone is from the devils pharmacy!. Of course I am assuming this is what is causing my problems.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:52 AM (GMT -7)
There are a total of 2,732,069 posts in 300,986 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
240 Guest(s), 9 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, ASAdvocate, ks1905, Traveler, JamesE, Mister Mike, multifacetedme, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer